Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS La Crosse, WI

June 16, 20148 counties in Iowa; 8 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this flash flood watch at Jun 16, 2014, 5:10 PM CDT for 8 counties in Iowa; 8 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jun 16, 2014, 7:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2014, 5:10 PM CDT (22:10 UTC)
In effect from
Jun 16, 2014, 7:00 PM CDT
Expired
Jun 17, 2014, 1:49 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 23 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WGUS63 KARX 162210
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT MON JUN 16 2014

...THUNDERSTORMS WITH HEAVY RAINFALL THIS EVENING INTO TONIGHT...

.THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS AND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
THE STORMS COULD PRODUCE 2 TO 3 INCHES OF RAINFALL IN A SHORT
PERIOD OF TIME WHICH MAY LEAD TO FLASH FLOODING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-170615-
/O.NEW.KARX.FF.A.0004.140617T0000Z-140617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
510 PM CDT MON JUN 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... 
  DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND 
  WINONA. 

* THROUGH TUESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL TONIGHT.
  THUNDERSTORMS MAY PRODUCE 2 TO 3 INCHES OF RAINFALL IN A SHORT
  PERIOD OF TIME WHICH COULD LEAD TO FLASH FLOODING.

* THOSE LIVING NEAR STREAMS AND DRAINAGE AREAS SHOULD BE PREPARED
  TO SEEK HIGHER GROUND IF WARNINGS ARE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WETENKAMP
2 follow-up statements
219 
WGUS63 KARX 170038
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
738 PM CDT MON JUN 16 2014

...THUNDERSTORMS WITH HEAVY RAINFALL THIS EVENING INTO TONIGHT...

.THUNDERSTORMS ARE MOVING THROUGH THE AREA THIS EVENING AND WILL
CONTINUE INTO THE OVERNIGHT HOURS. THE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL. THE STORMS COULD PRODUCE 2 TO 3 INCHES
OF RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY LEAD TO FLASH
FLOODING.

WIZ032-033-041-042-053>055-061-170845-
/O.EXA.KARX.FF.A.0004.000000T0000Z-140617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO-TREMPEALEAU-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...LA CROSSE...SPARTA/TOMAH...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
738 PM CDT MON JUN 16 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST WISCONSIN 
  AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS... 
  IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT...RICHLAND AND 
  VERNON. IN WEST CENTRAL WISCONSIN...BUFFALO...LA CROSSE... 
  MONROE AND TREMPEALEAU. 

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL THIS
  EVENING AND TONIGHT. THUNDERSTORMS MAY PRODUCE 2 TO 3 INCHES OF
  RAINFALL IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO FLASH
  FLOODING.

* THOSE LIVING NEAR STREAMS AND DRAINAGE AREAS SHOULD BE 
  PREPARED TO SEEK HIGHER GROUND IF WARNINGS ARE ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-170845-
/O.CON.KARX.FF.A.0004.000000T0000Z-140617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
738 PM CDT MON JUN 16 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE... 
  HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. 

* UNTIL 7 AM CDT TUESDAY

* THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL THIS
  EVENING INTO TONIGHT. THUNDERSTORMS MAY PRODUCE 2 TO 3 INCHES
  OF RAINFALL IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO FLASH
  FLOODING.

* THOSE LIVING NEAR STREAMS AND DRAINAGE AREAS SHOULD BE 
  PREPARED TO SEEK HIGHER GROUND IF WARNINGS ARE ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WETENKAMP
573 
WGUS63 KARX 170649
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
149 AM CDT TUE JUN 17 2014

...POTENTIAL FOR FLASH FLOODING AS ENDED FOR THIS MORNING...

.REPORTS FROM ACROSS THE REGION INDICATE THAT THE THREAT FOR FLASH
FLOODING HAS COME TO AN END...PARTICULARLY IN AREAS WHERE 2 TO 4
INCHES OF RAIN FELL LAST NIGHT. LIGHT TO MODERATE RAIN WILL FALL
FOR A PERIOD THIS MORNING...BUT WILL NOT CAUSE SERIOUS FLOODING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
042-053>055-061-170800-
/O.CAN.KARX.FF.A.0004.000000T0000Z-140617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...
SPARTA/TOMAH...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
149 AM CDT TUE JUN 17 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. 2 TO 4 INCHES OF RAIN
FELL ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND CAUSED SOME FLASH
FLOODING. LIGHT TO MODERATE RAIN WILL CONTINUE EARLY THIS
MORNING...BUT THE OVERALL THREAT OF FLASH FLOODING HAD DISSIPATED
FOR NOW. THERE WILL BE MORE CHANCES FOR HEAVY RAIN ON THROUGH THE
REST OF THE WEEK.

$$

HALBACH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 3:34 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 16, 3:34 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CDT MON JUN 16 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT
THEN AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. FLASH FLOODING WILL
BE GROWING CONCERN TONIGHT THROUGH THE END OF THE WEEK WITH REPEATED
ROUNDS OF THUNDERSTORMS.

A WARM FRONT CONTINUE TO LIFT NORTH THIS AFTERNOON...STRETCHING FROM
NEAR SIOUX FALLS SOUTH DAKOTA SOUTHEAST ACROSS IOWA TO NEAR
DAVENPORT. THIS FRONT WILL PUSH NORTHWARD APPROACH THE INTERSTATE
90 CORRIDOR THIS EVENING. MEANWHILE...A SHORTWAVE WAS LIFTING
NORTHEAST OUT OF CENTRAL NEBRASKA TOWARD THE UPPER MISSISSIPPI
RIVER VALLEY. CONVECTION  HAS BEEN ONGOING THIS AFTERNOON OVER
SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA ON THE NOSE OF
INCREASING 925-850 MB MOISTURE TRANSPORT. EARLIER CONVECTION OVER
WESTERN INTO CENTRAL IOWA HAS DIED OUT THIS AFTERNOON AND WILL
ALLOW THE WARM FRONT TO MAKE ITS NORTHWARD SHIFT LATE THIS
AFTERNOON INTO EARLY THIS EVENING. THE ONGOING THUNDERSTORM  COMPLEX
WILL WORK EAST WITH ADDITIONAL STORMS LIKELY FIRING OVER
NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AS THE
SHORTWAVE MOVES IN. THE LOW LEVEL JET INCREASES INTO THE WARM
FRONT THIS AFTERNOON  AND EVENING ENHANCING THE 0-3 KM
SHEAR...ESPECIALLY  IN THE 0-1KM LAYER. 0-6 KM SHEAR FURTHER WEST
WOULD SUPPORT SUPERCELL STRUCTURES EARLIER ON BUT THIS ACTIVITY
SHOULD EVOLVE INTO A BOWING STRUCTURE OR A LINE WITH BOWING
SEGMENTS. WITH THE WARM FRONT IT THE NEIGHBORHOOD AND INCREASING
0-1 KM SHEAR THIS EVENING THERE IS A CONCERN FOR A FEW TORNADOES
IN THE LINE IN ADDITION TO DAMAGING WINDS WITH THE BOWING
STRUCTURES. THERE IS ALSO THE POTENTIAL FOR ALSO THE STORMS WILL
PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING OVER
URBAN AREAS. RAINFALL TONIGHT WILL CERTAINLY PRIME SOME LOCATIONS
FOR FLASH FLOODING POTENTIAL IN THE COMING DAYS. THE HIGHER
CHANCES FOR SEVERE WEATHER APPEARS TO BE ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR THIS EVENING INTO TONIGHT. THE SHOWERS AND
THUNDERSTORMS WILL THEN EXIT TO THE EAST LATE TONIGHT INTO EARLY
TUESDAY MORNING.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON
AS STRONG INSTABILITY BUILDS ACROSS THE FORECAST AREA. THE MAIN
QUESTION  IS WHERE WILL THE WARM FRONT SET UP AND WHERE WILL THE
STORM INITIATE. 0-6 KM BULK SHEAR OF 35 TO 45 KT AND 0-1 KM MUCAPE VALUE
IN EXCESS OF 3500 J/KG WOULD FAVOR SUPERCELL STORMS WITH THE
POTENTIAL FOR VERY LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO OR
TWO NEAR THE WARM FRONT. ALSO...WARM CLOUD DEPTHS OF 4KM AND
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES WILL HAVE TO
KEEP A CLOSE ON HEAVY RAIN POTENTIAL WITH AN THUNDERSTORMS THAT
DEVELOP.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

SHOWERS AND THUNDERSTORMS  WILL BE ONGOING TUESDAY NIGHT NEAR THE
BOUNDARY BUT SHOULD THEN TAPER OFF LATE AS THE LOW LEVEL JET
WEAKENS. A TROUGH APPROACHES WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. SHEAR
ISN/T AS STRONG BY WEDNESDAY INTO THURSDAY SO HEAVY RAIN MAY BE
MORE OF A CONCERN WITH THE THUNDERSTORMS. ANOTHER DISTURBANCE
PUSHES INTO THE UPPER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON
INTO THURSDAY EVENING  WITH YET ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED. THE PATTERN LOOKS TO FINALLY TURN A LITTLE
DRIER AS FLOW TURNS MORE ZONAL AND THE BOUNDARY SHIFTS SOUTH OF
THE REGION FRIDAY NIGHT INTO EARLY SATURDAY BUT THEN ANOTHER
TROUGH APPROACHES FROM THE NORTH ON SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUN 16 2014

MAIN AVIATION CONCERNS ARE TIMING AND INITIATION OF CONVECTION AT
BOTH RST AND LSE TAF SITES LATE THIS AFTERNOON AND INTO TONIGHT.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE MIDDLE PART OF
THE AFTERNOON HOURS. LATEST MODEL AND ENVIRONMENTAL TRENDS
SUGGEST A POTENTIAL EARLIER BEGIN TIME OF CONVECTION AT BOTH TAF
SITES...WITH RST POSSIBLY AS SOON AS 22Z AND 00Z AT LSE.
HOWEVER...THIS TIMING IS STILL UNCERTAIN WITH ONGOING AND MOVEMENT
OF CONVECTION OVER WESTERN IOWA AND EASTERN SOUTH DAKOTA. FOR
NOW...WILL INTRODUCE VICINITY THUNDERSTORMS AT RST AFTER 23Z AND
LSE AFTER 00Z. SEVERE POTENTIAL EXIST WITH THE
THUNDERSTORMS...LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
MORE UNCERTAINTY EXIST AS THE FIRST WAVE OF SHOWERS AND
THUNDERSTORMS EXIT THE TAF SITES AROUND 06Z TUESDAY...AS THE
LATEST 16.12Z MODELS LINGER SHOWERS OR THUNDERSTORM ACTIVITY AT
BOTH TAF SITES TO AROUND 09Z TUESDAY. THE 16.12Z MODELS ALSO SHOW
POTENTIAL MVFR CEILINGS PERSISTING AFTER 09Z TUESDAY TO AROUND 16Z
TUESDAY AT BOTH TAF SITES.

&&

.HYDROLOGY...
ISSUED AT 334 PM CDT MON JUN 16 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING
FROM 1.5 TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM.
REPEATED ROUNDS OF THUNDESTORMS WILL INCREASE FLASH FLOODING
CONCERNS THIS WEEK. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THE
FLOODING POTENTIAL AND A FLASH FLOOD WATCH MAY BE
NEEED...ESPECIALLY AFTER TONIGHTS THUNDERSTORMS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...DTJ
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 16, 3:50 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT MON JUN 16 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-172100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
350 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING BETWEEN 5 PM AND
MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND 7 PM TO 2 AM EAST OF
THE MISSISSIPPI RIVER. THE HIGHEST THREAT WILL BE ALONG AND SOUTH
OF INTERSTATE 90 WITH THE MAIN THREATS TO BE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. ALSO EXPECT THESE
THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS...WHICH COULD
PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE TUESDAY NIGHT.
THE TIMING APPEARS TO BE DURING THE EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL AND HEAVY RAINS LEADING TO FLASH FLOODING ARE
THE MAIN THREATS. SOME DAMAGING WINDS COULD ALSO OCCUR.

THERE WILL BE ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
DURING THE LATE AFTERNOON AND EVENING...BUT DETAILS ON THIS ARE
STILL UNCERTAIN.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
BECOME AN INCREASING THREAT FROM TUESDAY NIGHT INTO FRIDAY.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE
THIS WEEK WITH LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. SOME OF
THE STORMS COULD PRODUCE HEAVY RAIN MAINTAINING THE THREAT FOR
FLASH FLOODING.

IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL FROM THURSDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULE AT THIS TIME.

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:28 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell3 hr
Jun 16, 6:51 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell39 min
Jun 16, 5:15 PM CDTSpecial Weather StatementARXGrant90 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted64 min

Nearby

Flash Flood Watches in Iowa, 2014Flash Flood Watches in Wisconsin, 2014Flash Flood Watches in Minnesota, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.